MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Catalog Number 08160104190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the exact root cause could not be identified, the data showed true amplification for the positive result for flu a target.The investigation indicated that no systemic product problem with the reagent was identified.The discrepancy may be due to sample-specific issues such as collection, handling, and inhibition.Due to inherent differences between technologies, one hundred percent agreement between the results should not be expected as wavering results may occur.No rsv target was detected when the same sample was tested on both cobas liat analyzers.No abnormalities were observed for the curves of that target.Therefore the discrepancy between the cobas liat and abbott platforms is most likely due to technology differences.
 
Event or Problem Description
A customer from chile alleged discrepant results for a single patient while using the cobas® influenza a/b & rsv nucleic acid test on the cobas® liat® system.The alleged sample initially generated a positive result for influenza a.The same sample was retested on a different cobas liat which generated a negative result for all targets.The same sample was also retested on another platform (abbott) which generated a negative result for influenza a and a positive result for the rsv target.The results were released.No harm was alleged.An investigation was conducted to evaluate the customer issue.

Brand Name
COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM
Common Device Name
RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
na
branchburg NJ 08876
Manufacturer Contact
stacie-ann creighton
1080 us hwy 202 s
na
branchburg, NJ 08876
9082537112
MDR Report Key15728471
Report Number2243471-2022-00911
Device Sequence Number7186265
Product Code OCC
UDI-Device Identifier00875197005950
UDI-Public00875197005950
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K153544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number08160104190
Device Lot Number11108Y
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown